Iowa, 2010

Damaging Wind in Iowa, September 1, 2010

September 1, 2010 · NWS DVN · 1 event in 1 county or zone

A line of showers and thunderstorms moved across eastern Iowa during the early morning hours of September 1. A tree was blown down in Mount Pleasant, IA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A line of showers and thunderstorms moved across eastern Iowa during the early morning hours of September 1. A tree was blown down in Mount Pleasant, IA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 31, 2:05 PM CST, 9 hours 55 minutes earlier.

Area forecast discussion, Aug 31, 2:05 PM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT TUE AUG 31 2010

.SYNOPSIS...
GRADUALLY WEAKENING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
CONTINUING TO SHIFT EAST ACROSS THE FORECAST AREA.  THOUGH THE
INDIVIDUAL FEATURE MOVEMENT IS TO THE NORTHEAST...THE WHOLE THING IS
GRADUALLY SHIFTING EAST.  IT HAS SLOWED DOWN OVER THE PAST SEVERAL
HOURS ALONG WITH THE WEAKENING TREND.  A COLD FRONT IS DRAPED FROM
NORTHEAST MINNESOTA...SOUTHWEST ACROSS THE NORTHWEST CORNER OF IOWA
AND INTO NEBRASKA AND KANSAS THIS AFTERNOON. AHEAD OF THIS COLD
FRONT DEWPOINTS ARE SITTING IN THE LOW 70S...WITH TEMPERATURES WELL
UP INTO THE 80S FOR MOST OF IOWA.  THE SATELLITE IMAGERY SHOWS THAT
SOUTHEAST NEBRASKA AND WESTERN IOWA HAVE CLEARED OUT AHEAD OF THE
COLD FRONT...AND NEW CONVECTION HAS FIRED NEAR THE BOUNDARY IN
NORTHERN AND NORTHWESTERN IOWA.  EXPECT MORE CONVECTION TO FIRE BACK
WEST INTO NEBRASKA...THOUGH THE CAP MAY BE A LIMITING FACTOR THERE.
UPPER LEVEL ANALYSIS SHOWS A GOOD DEEP MOISTURE PLUME EXTENDING FROM
THE GULF UP ACROSS THE MIDWEST...ALONG WITH A THERMAL RIDGE JUST TO
ITS WEST.  THERE IS ALSO AN INTERESTING LITTLE SHORTWAVE JUST NOW
MOVING ACROSS NEBRASKA...WHICH MAY BE A FACTOR IN THE NEXT FEW HOURS
OUT THERE.  STRONGLY AMPLIFIED PATTERN AT THE UPPER LEVELS ALONG
WITH AN UPPER LEVEL JET WHICH EXTENDS FROM ARIZONA TO NORTH DAKOTA.
..LE..

&&

.SHORT TERM...TONIGHT AND WEDNESDAY...
THE CURRENT BAND OF SHOWERS AND THUNDERSTORMS SHOULD REALLY DIMINISH
IN THE NEXT FEW HOURS...BUT HAVE LEFT SOME EVENING POPS ACROSS THE
EASTERN CWA TO ACCOUNT FOR THEIR POSSIBLE PRESENCE.  THERE IS A
LITTLE INSTABILITY...BUT NO SHEAR AND THEY ARE GETTING AWAY FROM THE
MID LEVEL CONVERGENCE AS WELL...SO THEY SHOULD FALL APART.
HOWEVER...THE NEW CONVECTION NOW FIRING OUT OVER NORTHWEST IOWA AND
LIKELY ZIPPERING BACK SOUTHWEST INTO NEBRASKA SHOULD BE THE BASIS
FOR AN MCS TONIGHT...THAT SHOULD MOVE EAST TO AFFECT THE FORECAST
AREA OVERNIGHT TONIGHT.  CORFIDI VECTORS SHOW A NORTHEAST
MOVEMENT...SIMILAR TO THE CURRENT SHOWER AND THUNDERSTORM BAND.  WE
REMAIN IN THE EASTERN EDGE OF THE SLIGHT RISK OUTLOOK FROM SPC FOR
TONIGHT...BUT THIS RISK IS QUITE SMALL WITH VERY LITTLE/WEAK SHEAR
AND THE BEST INSTABILITY REMAINING TO THE WEST WITH LITTLE HEATING
HAVING TAKEN PLACE OVER OUR AREA TODAY.  MIN TEMPS TONIGHT SHOULD BE
SLIGHTLY COOLER THAN THIS MORNINGS WITH RAINFALL IN THE AREA TO HELP
BRING IT DOWN...BUT DEWPOINTS REMAINING HIGH TO KEEP THEM FROM
FALLING OFF VERY FAR.

WEDNESDAY THE MCS SHOULD CONTINUE TO DROP SLOWLY ACROSS THE
REMAINDER OF THE AREA ALONG WITH THE COLD FRONT...WITH THE STRONGEST
ACTIVITY ACROSS OUR SOUTHERN CWA WHERE SOME NEW REGENERATION MAY
OCCUR ON THE SOUTHWEST FLANK OF THE MCS.  THE COLD FRONT WILL BE
DRAPED ACROSS OUR SOUTHEAST CWA BY LATE AFTERNOON...WHICH MAY SERVE
AS A FOCUS FOR MORE CONVECTION DURING THE AFTERNOON HOURS.  IT ALL
WILL DEPEND ON WHAT OUTFLOW BOUNDARIES GET SENT OUT BY THE OVERNIGHT
MCS.  TEMPERATURES WILL BE COOL FOR THE NORTHERN CWA WITH NORTH FLOW
AND A SURFACE RIDGE BUILDING IN.  HOWEVER WE ARE REALLY NOT LOOKING
AT A VERY LARGE AIRMASS CHANGE  AND HAVE KEPT MAX TEMPS IN THE LOW
80S FOR MOST OF THE AREA.    ..LE..

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...WARM...HUMID AND
UNSETTLED CONDITIONS CONTINUE UNTIL MAIN COLD FRONTAL PASSAGE LATE
THURSDAY. COOLER...FALL LIKE TEMPERATURES THEN FOLLOW FRI INTO SAT.
BEYOND...WARMER TEMPERATURES RETURN EARLY NEXT WEEK AS UPPER FLOW
BECOMES LESS AMPLIFIED AND MORE ZONAL.

WED NIGHT...FOCUSING MECHANISMS FOR MCS DEVELOPMENT LOOKING LESS
CLEAR CUT OVER THE AREA. ONE AXIS FOR THUNDERSTORM DEVELOPMENT WILL
BE ALONG A REDEVELOPING WARM FRONT WELL NORTH OF THE AREA ACROSS MN
AND WI AND THE OTHER ALONG A WEAKER BOUNDARY THAT WILL BE ALONG OR
JUST SOUTH OR SOUTHEAST OF THE SOUTHERN CWA BORDER. WILL CERTAINLY
BE PLENTY OF MOISTURE TO WORK WITH AS AREA REMAINS IN HIGH PW
AIRMASS...ALTHOUGH LAPSE RATES AND SHEAR VALUES RATHER UNIMPRESSIVE.
WILL CONTINUE TO BROADBRUSH WITH LOW END LIKELY CATEGORY POPS
THROUGH THE NIGHT WITH HIGH DEWPOINTS AND CLOUDS HOLDING MINS WELL
ABOVE NORMAL IN THE MID 60S AROUND 70.

AS SOMEWHAT EXPECTED...LATEST MODELS HAVE SLOWED THURSDAY/S COLD
FRONT SOME...NOW DEPICTING IT PUSHING THROUGH DURING THE PRIME MID
TO LATE AFTERNOON HOURS. WITH MORE FAVORABLE SHEAR...AT LEAST
MODERATELY STRONG MID LEVEL FORCING FROM A STRONG UPPER LEVEL
SHORTWAVE...AND POTENTIAL FOR AT LEAST MODEST LOW LEVEL INSTABILITY
IN THE FORM OF 2000 J/KG PLUS CAPES AHEAD OF THE FRONT...THIS LOOKS
TO BE THE MOST FAVORABLE PERIOD FOR WIDESPREAD THUNDERSTORM COVERAGE
AND DESERVING OF THE GREATEST THUNDERSTORM CHANCES. CURRENT
INDICATIONS WOULD SUGGEST A POTENTIAL FOR SEVERE STORMS WITH
PRIMARILY A DAMAGING WIND THREAT ALONG AND AHEAD OF THE FRONT IN THE
AFTERNOON INTO EARLY EVENING. BASED ON RECENT TRENDS IN THIS
AIRMASS...WILL COUNT ON CLOUD COVER TO HOLD HIGHS NEARER TO THE LOW
END OF THE UNUSUALLY LARGE GUIDANCE SPREAD...IN THE UPPER 70S TO
LOWER 80S.

FRIDAY...40 KT PLUS NW WINDS AT H8 ARE DEPICTED PULLING DOWN
TEMPERATURES AS LOW AS 6 TO 8 DEG C OVER THE NORTH BY FRI EVENING.
EVEN WITH DEEP MIXING...THIS WOULD LIMIT HIGHS TO A RANGE OF THE
UPPER 60S NORTHEAST TO MID 70S FAR SOUTH. WEAK PRESSURE GRADIENT AND
AT LEAST LIGHT NW WINDS SHOULD PREVENT MINS FROM DIPPING BELOW THE
50S IN MOST SPOTS FRI NIGHT UNDER MOSTLY CLEAR SKIES. THE SURFACE
RIDGE AXIS THAT FOLLOWS PASSES OVER THE AREA SATURDAY. WILL COUNT ON
NEAR FULL SUNSHINE TO RETURN HIGHS TO THE LOWER TO MID 70S.

WESTERN UPPER RIDGE FLATTENS AND PASSES OVER THE AREA SUN INTO EARLY
NEXT WEAK RETURNING A MORE ZONAL FLOW OVERHEAD. THIS WILL ALLOW A
GRADUAL WARMING TREND WITH TEMPERATURES RETURNING TO ABOVE NORMAL.
GULF MOISTURE RETURN AND ONSET OF WEAK IMPULSES IN THE WESTERLIES
WILL INCREASE RAIN CHANCES TOWARD MID WEEK...BUT WILL NOT GO ABOVE
SLIGHT CHANCES IN THE MON NIGHT THROUGH TUE TIMEFRAME FOR NOW.
..SHEETS..

&&

.AVIATION...
MAINLY MVFR ACROSS THE AREA THIS AFTERNOON WITH A FEW IFR CIGS IN
-TSRA...MAINLY AFFECTING KCID AND KDBQ THROUGH APPROX 00Z THIS
EVENING.  WE SHOULD RETURN TO VFR BEFORE THE NEXT WAVE OF
THUNDERSTORMS MOVES IN AFTER 03Z...WITH IFR VSBYS AND IFR TO LOW END
MVFR CIGS DURING THE OVERNIGHT TIME FRAME.  VSBYS SHOULD IMPROVE TO
AT LEAST MVFR AFTER 11Z...BUT MVFR LOW CLOUDS SHOULD LINGER IN THE
MORNING BEFORE CLEARING OUT SOME IN THE LATE MORNING AND AFTERNOON
HOURS.
..LE..

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

LE/SHEETS
Hazardous weather outlook, Aug 31, 3:31 AM CST, 20 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 AM CDT TUE AUG 31 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
431 AM CDT TUE AUG 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
TODAY...WITH NO SEVERE WEATHER EXPECTED. THE STORM PREDICTION
CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR EASTERN IOWA
TONIGHT...AS STRONGER STORMS THIS EVENING COULD PRODUCE DAMAGING
WINDS. OTHERWISE THE MAIN THREAT FOR STORMS TONIGHT WILL BE
LOCALLY HEAVY RAINFALL. THOUGH HEAVY IN SPOTS...THE RECENT DRY
WEATHER SHOULD ALLOW FOR THE RAIN TO BE ABSORBED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE LIKELY WEDNESDAY THROUGH THURSDAY. LOCALLY
HEAVY RAINFALL IS EXPECTED BUT THE RISK FOR SEVERE WEATHER IS VERY LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING OVER EASTERN IOWA.

ERVIN/HAASE

In the hours before

Special weather statement, Aug 31, 9:41 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 PM CDT TUE AUG 31 2010

IAZ040>042-052>054-064>066-010445-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-JACKSON-JOHNSON-JONES-LINN-
1041 PM CDT TUE AUG 31 2010

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLESBURG TO 17
MILES SOUTHWEST OF SOLON...MOVING EAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  LUXEMBURG...VIOLA...STONE CITY AND SOLON AROUND 1045 PM CDT...
  HOLY CROSS...WORTHINGTON...MONTICELLO AND LISBON AROUND 1050 PM
  CDT...
  RICKARDSVILLE AND MORLEY AROUND 1055 PM CDT...

STRONG GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH THIS LINE OF
STORMS. IN ADDITION... VERY HEAVY RAIN WILL OCCUR WITH RAINFALL
AMOUNTS OF AN INCH IN LESS THAN 30 MINUTES LIKELY. THIS WILL CAUSE
PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHEASTERN IOWA.

LAT...LON 4265 9072 4262 9068 4180 9067 4178 9161
      4265 9163 4265 9091 4269 9089
TIME...MOT...LOC 0339Z 273DEG 25KT 4257 9119 4165 9171
Local storm report, Aug 31, 9:54 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 PM CDT TUE AUG 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     TSTM WND GST     SW CEDAR RAPIDS         41.97N 91.67W
08/31/2010  E50 MPH          LINN               IA   TRAINED SPOTTER

            WINDS ESTIMATED 40 TO 50 MPH.

1049 PM     HAIL             SW CEDAR RAPIDS         41.97N 91.67W
08/31/2010  E0.25 INCH       LINN               IA   TRAINED SPOTTER

1039 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
08/31/2010  E55 MPH          LINN               IA   TRAINED SPOTTER

&&
Local storm report, Aug 31, 9:58 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 PM CDT TUE AUG 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
08/31/2010  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            ONE INCH OF RAIN IN PAST 15 MINUTES.

&&

HAASE
Special weather statement, Aug 31, 10:01 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1101 PM CDT TUE AUG 31 2010

IAZ041-042-052>054-064>068-ILZ001-010500-
CEDAR-CLINTON-DELAWARE-DUBUQUE-JACKSON-JO
DAVIESS-JOHNSON-JONES-LINN-MUSCATINE-SCOTT-
1101 PM CDT TUE AUG 31 2010

...STRONG WINDS AND VERY HEAVY RAIN WITH LINE OF STORMS...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTICELLO TO 7
MILES SOUTHWEST OF UNIVERSITY HEIGHTS...MOVING EAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  OLIN...MECHANICSVILLE AND CENTER JUNCTION AROUND 1105 PM CDT...
  WYOMING...STANWOOD AND ONSLOW AROUND 1110 PM CDT...
  CANTON AND LOST NATION AROUND 1115 PM CDT...
  TIPTON...OXFORD JUNCTION AND MONMOUTH AROUND 1120 PM CDT...
  DIXON...DEWITT AND MAQUOKETA AROUND 1145 PM CDT...

STRONG GUSTY WINDS OF 30 TO 55 MPH CAN BE EXPECTED WITH THIS LINE OF
STORMS. THESE WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND
LOOSE OBJECTS TO BLOW AROUND. IN ADDITION... VERY HEAVY RAIN WILL
OCCUR WITH RAINFALL AMOUNTS OF AN INCH IN LESS THAN 30 MINUTES
LIKELY. THIS WILL CAUSE PONDING OF WATER ON ROADS AND IN LOW-LYING
AREAS. PEA SIZE WILL ALSO BE POSSIBLE.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHEASTERN IOWA.

LAT...LON 4230 9041 4158 9058 4158 9168 4230 9146
TIME...MOT...LOC 0358Z 278DEG 38KT 4224 9107 4159 9162
Local storm report, Aug 31, 10:16 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 PM CDT TUE AUG 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
08/31/2010  M1.35 INCH       LINN               IA   TRAINED SPOTTER

            PAST 30 MINUTES. RAINING LIGHTLY. DAILY TOTAL 2.07 INCHES
            SO FAR. PONDING OF WATER ON STREETS.

&&
Special weather statement, Aug 31, 10:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 PM CDT TUE AUG 31 2010

IAZ042-054-065>068-076>078-087>089-098-099-ILZ001-002-007-009-015-
016-024-010700-
DUBUQUE-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-MERCER-
INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...
KEOSAUQUA....FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...ALEDO
1147 PM CDT TUE AUG 31 2010

...STRONG GUSTY WINDS AND VERY HEAVY RAIN WITH LINE OF STORMS...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS EXTENDING
FROM JUST EAST OF DUBUQUE...TO NEAR DEWITT...MUSCATINE...WASHINGTON
AND SIGOURNEY... MOVING EAST AT 35 MPH. STRONG GUSTY WINDS OF 30
TO 50 MPH CAN BE EXPECTED WITH THIS LINE OF STORMS...AS THEY
CONTINUE MOVING EAST OVER THE NEXT COUPLE OF HOURS. THESE WINDS
WILL LIKELY ARRIVE AHEAD OF THE RAIN... AND MAY CAUSE SMALL
BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. IN
ADDITION... VERY HEAVY RAIN WILL OCCUR WITH RAINFALL AMOUNTS OF AN
INCH IN LESS THAN 30 MINUTES LIKELY. THIS WILL CAUSE PONDING OF
WATER ON ROADS AND IN LOW-LYING AREAS. PEA SIZE HAIL WILL ALSO BE
POSSIBLE.

The radar

The Quad Cities radar (KDVN), 110 km away, was scanning. The volume nearest the first event began at 06:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
September 1, 12:00 AM CST
Where
Henry County, 1.64 mi W of Mt Pleasant
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
40.967, -91.581

Wind gusts estimated to be 60 mph blew a tree down on the west side of Mount Pleasant, IA around 1 am CDT September 1. In addition, some vendor tents in front of Warner Engineering were also blown over.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259766.